Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 68, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 7, 2008, 9:56 PM CDT for Jewell County, Smith County, Kansas; Nuckolls County, Webster County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 9:56 PM CDT (02:56 UTC)
- Expired
- Jun 7, 2008, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Jewell County, KS, Smith County, KS, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:07 PM CDT | HAIL 1 | Burr Oak, KS | 3/4 TO 1 INCH HAIL |
| Jun 7, 10:30 PM CDT | HAIL 0.88 | Superior, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 4:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 080255 TORGID KSC089-183-NEC129-181-080345- /O.NEW.KGID.TO.W.0068.080608T0256Z-080608T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 956 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1045 PM CDT * AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ESBON...OR 31 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 27 MPH. * THE TORNADO WILL BE NEAR... BURR OAK AND MANKATO BY 1015 PM CDT GUIDE ROCK BY 1035 PM CDT BOSTWICK AND SUPERIOR BY 1045 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4026 9829 4001 9792 3960 9841 3982 9879 TIME...MOT...LOC 0256Z 227DEG 23KT 3982 9848 $$
2 follow-up statements
000
WWUS53 KGID 080311
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT SAT JUN 7 2008
KSC183-080320-
/O.CAN.KGID.TO.W.0068.000000T0000Z-080608T0345Z/
SMITH KS-
1010 PM CDT SAT JUN 7 2008
...THE TORNADO WARNING FOR NORTHEASTERN SMITH COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
LAT...LON 3970 9828 3973 9849 4007 9850 4026 9829
4001 9792
TIME...MOT...LOC 0310Z 227DEG 23KT 3987 9830
$$
KSC089-NEC129-181-080345-
/O.CON.KGID.TO.W.0068.000000T0000Z-080608T0345Z/
JEWELL KS-WEBSTER NE-NUCKOLLS NE-
1010 PM CDT SAT JUN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER AND NORTHERN JEWELL
COUNTIES...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BURR OAK...OR 29
MILES NORTH OF BELOIT...MOVING NORTHEAST AT 26 MPH.
THE TORNADO WILL BE NEAR...
GUIDE ROCK BY 1030 PM CDT
BOSTWICK AND WEBBER BY 1040 PM CDT
SUPERIOR BY 1045 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3970 9828 3973 9849 4007 9850 4026 9829
4001 9792
TIME...MOT...LOC 0310Z 227DEG 23KT 3987 9830
$$000
WWUS53 KGID 080319
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 PM CDT SAT JUN 7 2008
KSC089-NEC129-181-080345-
/O.CON.KGID.TO.W.0068.000000T0000Z-080608T0345Z/
JEWELL KS-WEBSTER NE-NUCKOLLS NE-
1019 PM CDT SAT JUN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER AND NORTHERN JEWELL
COUNTIES...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
BURR OAK...OR 33 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 26 MPH.
THE TORNADO WILL BE NEAR...
BOSTWICK BY 1030 PM CDT
WEBBER BY 1035 PM CDT
SUPERIOR BY 1040 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3986 9810 3984 9812 3982 9814 3982 9815
3977 9821 3990 9847 4009 9834 4020 9820
4001 9792
TIME...MOT...LOC 0319Z 236DEG 23KT 3995 9820
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:51 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 2:51 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT SAT JUN 7 2008
.SHORT TERM...TONIGHT THROUGH TOMORROW NIGHT 09/12Z...SURFACE FRONT
HAS STALLED ACROSS THE FORECAST AREA THIS MORNING. FRONT AT 18Z WAS
FROM NEAR ALBION TO NEAR KEARNEY TO NORTH OF HILL CITY. THE FRONT
IN THE PAST COUPLE OF HOURS HAS RETREATED NORTHWARD SLIGHTLY.
ATMOSPHERE IS STILL CAPPED AS PER 18Z SOUNDING FROM KOAX...BUT AS
AFTERNOON HEATING CONTINUES AND TEMPS GET INTO THE MIDDLE 80S TO
LOWER 90S...THIS COULD BE OVER COME. SO EXPECT A FEW STORMS TO
DEVELOP LATE THIS AFTERNOON IN THE VICINITY OF THE FRONT. SURFACE
WINDS AT THE SURFACE ARE MORE SOUTHWESTERLY AHEAD OF THE FRONT AND
THIS IS HELPING TO SHIFT THE BEST MOISTURE/INSTABILITY FARTHER EAST.
SO CHANCES FOR SEVERE STORMS MAY BE LIMITED THIS AFTERNOON. GIVEN
DRIER AIR IS PUSHING THROUGH CENTRAL NEBRASKA...THIS HAS SET UP A
SEMI-DRY LINE GENERALLY ALONG US HIGHWAY 81. WILL ADD SOME SMALL
POPS TO THIS AREA AS SOME STORMS COULD GET GOING THERE FIRST.
BETTER DYNAMICS COME TONIGHT AS AN UPPER WAVE MOVES THROUGH THE AREA
ALONG WITH A STRONG LOW LEVEL JET OVERRIDING THE SURFACE FRONT. AGREE
WITH SPC THINKING OF A LINEAR MCS POSSIBLE ALONG FRONT TONIGHT AND
MOVING EAST. THIS WILL GIVE A CHANCE FOR MAINLY A WIND AND HAIL
EVENT TO THE NEBRASKA PORTION OF THE FORECAST AREA. THIS SHOULD HELP
TO PUSH THE SURFACE FRONT FARTHER SOUTH BY SUNDAY MORNING. GIVEN
AMOUNT OF AVAILABLE MOISTURE IN THE AREA...WILL CONTINUE FLASH FLOOD
WATCH FOR MOST OF THE AREA TONIGHT AND EARLY SUNDAY MORNING AS
STORMS LINE UP ALONG THE FRONT AND TRAIN NORTHEASTERLY.
UPPER WAVE TO MAKE ITS WAY INTO THE REGION ON SUNDAY. SHOULD BE A
BIT OF A DRY PERIOD IN THE MORNING AFTER OVERNIGHT STORMS...BUT
STORMS SHOULD FIRE ALONG FRONT IN NORTHERN KANSAS BY AFTERNOON
GIVEN GOOD UPPER SUPPORT. SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY CLOSER TO INTERSTATE 70 WHERE FRONT AND BETTER
MOISTURE WILL BE. TO THE NORTH...A DRY EVENING AND NIGHT IS
EXPECTED. TEMPERATURES ON SUNDAY WILL BE COOLER WITH CLOUDS AND
GENERALLY A NORTH WIND BEHIND THE FRONT. READINGS IN THE 70S ARE
EXPECTED.
STORMS WILL REMAIN POSSIBLE INTO SUNDAY NIGHT ACROSS NORTHERN KANSAS
AS SURFACE BOUNDARY DOES NOT MOVE OVERLY FAST AND LOW LEVEL JET
CONTINUES TO RACE OVER THE FRONT.
.LONG TERM...12Z MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES
REMAIN THE MAIN FOCUS THROUGH THE PERIOD.
LATEST MODELS IN GOOD AGREEMENT IN PUSHING MCS SOUTHEAST OF THE CWA
BY THE BEGINNING OF THE PERIOD. HOWEVER...ADDITIONAL THUNDERSTORM
CHANCES ARRIVE BY MONDAY AFTERNOON...WITH THE BETTER CHANCES ACROSS
THE NORTHWEST CWA. A WEAK NORTHEAST TO SOUTHWEST ORIENTED SURFACE
TROUGH EXTENDS THROUGH THIS AREA DURING THE AFTERNOON HOURS...WITH A
MID-LEVEL SHORTWAVE AND LEFT EXIT REGION OF AN H25 JET STREAK
PUSHING IN ALOFT DURING THE LATE AFTERNOON TO EARLY EVENING. THINK
THE FORCING ALOFT COMBINED WITH WEAK CONVERGENCE ALONG THE BOUNDARY
WILL INITIATE CONVECTION LATE AFTERNOON OR EARLY EVENING...WITH
THINGS QUITE POSSIBLY STAYING CAPPED FURTHER SOUTHEAST. KEPT SOME
SMALL POPS IN FOR THE WHOLE CWA...BUT THE FOCUS REALLY LOOKS TO BE
NORTH/NORTHWEST AT THIS POINT. WITH CAPES PROGGED TO REACH 1000 TO
MAYBE 1500 J/KG IN THIS AREA AND DEEP LAYER SHEAR OF 40 TO 50
KTS...COULD SEE A FEW STRONG OR MARGINALLY SEVERE STORMS. THE LLJ
THEN PICKS UP MONDAY NIGHT. THE NOSE OF THE JET IS FOCUSED WELL
NORTH OF THE CWA...BUT WITH DECENT THETA-E ADVECTION ACROSS THE CWA
ALONG THE JET AXIS...WILL KEEP THUNDERSTORM CHANCES GOING OVERNIGHT.
KEPT SOME SMALL THUNDERSTORM CHANCES IN TUESDAY AFTERNOON...ALTHOUGH
CONFIDENCE IN THIS IS NOT REAL HIGH. CANNOT COMPLETELY RULE IT OUT
WITH GOOD MOISTURE/WARM AIR RETURN NORTHWARD ON SOUTHERLY FLOW IN
RESPONSE TO A DEEPENING LEE TROUGH UNDER A ZONAL FLOW ALOFT. MODELS
ALSO HINTING AT PERHAPS A WEAK PERTURBATION MOVING ACROSS IN THE
PROGRESSIVE FLOW ALOFT. HOWEVER...THE ATMOSPHERE MAY VERY WELL STAY
CAPPED PER WARMING TEMPS ALOFT AND NO SIGNIFICANT TRIGGER EVIDENT AT
THIS TIME. THE LLJ KICKS IN AGAIN TUESDAY NIGHT AHEAD OF APPROACHING
SYSTEM...WITH NOSE OF LLJ AGAIN FOCUSED TO THE NORTHEAST BUT
SUFFICIENT THETA-E ADVECTION ACROSS THE CWA TO SUPPORT THUNDERSTORM
CHANCES WITH THE HIGHER PROBABILITIES ACROSS THE NORTHEAST.
WEDNESDAY LOOKS LIKE THE BEST CHANCE FOR AN ORGANIZED SEVERE WEATHER
EVENT ACROSS THE AREA. BROAD UPPER TROUGH IS CENTERED OVER THE
NORTHERN ROCKIES WEDNESDAY AFTERNOON WITH SURFACE LOW DEEPENING AND
CONSOLIDATING OVER EASTERN CO/WESTERN KS BY LATE AFTERNOON/EARLY
EVENING AND SURFACE FRONT EXTENDING NORTHEAST THROUGH THE CWA.
HEIGHT FALLS/STRONG DYNAMICS ALOFT WITH THE EJECTING TROUGH WILL
HELP TO ERODE THE CAP...ALLOWING CONVECTION TO FIRE ALTHOUGH WARMER
MID-LEVEL TEMPS ACROSS THE SOUTHWEST MAY BE MORE DIFFICULT TO
OVERCOME. ONCE CONVECTION INITIATES...SHEAR AND INSTABILITY LOOK TO
BE MORE THAN ADEQUATE TO SUPPORT SEVERE STORMS. A STRONG LLJ CRANKS
UP WEDNESDAY NIGHT...AND WITH STRONG MOISTURE CONVERGENCE POSSIBLE
ALONG H85 FRONTAL ZONE WITH 50-60 KT LLJ FROM THE
SOUTH...UNFORTUNATELY HEAVY RAIN MAY BECOME A CONCERN ACROSS
PORTIONS OF THE FORECAST AREA ONCE AGAIN BY THIS TIME.
THE UPPER TROUGH CONTINUES TO MOVE ACROSS THURSDAY INTO THURSDAY
NIGHT. THE SURFACE COLD FRONT PUSHES SOUTHEAST OF THE CWA THURSDAY
MORNING WITH SURFACE HIGH PRESSURE BUILDING IN...HELPING TO SCOUR
OUT SOME OF THE LOW-LEVEL MOISTURE. WILL KEEP CHANCES FOR
SHOWERS/THUNDERSTORMS GOING WITH UPPER FORCING COMING ACROSS AND
FRONT NEARBY. THE FRONT HANGS UP TO THE SOUTHEAST THURSDAY NIGHT AND
LLJ ACTING WITH H85 FRONT IN THE VICINITY MAY BRING SOME NOCTURNAL
THUNDERSTORMS TO THE SOUTHERN CWA. SMALL PRECIP CHANCES CONTINUE
INTO FRIDAY OVER THE SOUTHEAST CWA WITH TAIL END OF UPPER FORCING
COMING ACROSS...ALTHOUGH MOISTURE MAY BE PRETTY LIMITED BY THIS TIME
WITH FRONT SHOVED FARTHER SOUTHEAST. HAVE KEPT THINGS DRY FOR FRIDAY
NIGHT INTO SATURDAY AS THERE LOOKS TO BE AT LEAST A BRIEF BREAK IN
THE ACTION AS SURFACE HIGH PRESSURE BRIEFLY SETTLES IN USHERING IN
DRIER AIR. HOWEVER...THE HIGH THEN LOOKS TO SHIFT EAST ALLOWING
MOISTURE TO BEGIN FILTERING BACK NORTH BY THE LATTER HALF OF THE
WEEKEND.
&&
.AVIATION...12Z TAF. COUPLE OF CONCERNS FOR THIS TAF PERIOD...WITH
WINDS AND THEN PRECIP CHANCES LATER TODAY. COLD FRONT WHICH HAS
BEEN MOVING IN FROM THE NORTHWEST EXPECTED TO IMPACT THE GRI
TERMINAL SOON...CAUSING A SHIFT IN WINDS. AREA OF LOWER LEVEL
STRATUS OVER EASTERN/CENTRAL NEBRASKA EXPECTED TO LIFT DURING
THE MORNING HOURS..LEAVING MOSTLY CLEAR SKIES. COLD FRONT EXPECTED
TO STALL OVER THE REGION THIS AFTERNOON...PROVIDING A FOCUS FOR
THUNDERSTORM DEVELOPMENT. EXPECT INITIAL DEVELOPMENT TO BE OFF TO
THE SOUTH...AND NOT IMPACT THE TERMINAL UNTIL THE EVENING HOURS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR KSZ006-007.
&&
KISNER/KBHazardous weather outlook, Jun 7, 2:45 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 245 PM CDT SAT JUN 7 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 245 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF MORE THAN 70 MPH ARE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. INITIAL DEVELOPMENT THIS AFTERNOON APPEARS TO BE LIKELY SOUTH OF A LINE FROM YORK NEBRASKA TO OSBORNE KANSAS. THESE STORMS SHOULD PUSH EAST OF THE AREA THIS EVENING. ADDITIONAL DEVELOPMENT WILL BE IN SOUTH CENTRAL NEBRASKA...LIKELY AFTER 6 PM. THEN STORMS WILL SPREAD OVER THE REST OF THE AREA TONIGHT. FLASH FLOODING WILL BE POSSIBLE DURING THE ENTIRE NIGHT...ESPECIALLY IN SOUTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLASH FLOODING AND PERHAPS AREAL AND RIVER FLOODING WILL CONTINUE TO BE A POSSIBILITY ON SUNDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL KANSAS SUNDAY AFTERNOON AND NIGHT. THESE STORMS WILL BRING THE THREAT OF GUSTY WINDS...HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINS. THERE WILL BE ANOTHER CHANCE FOR STRONG STORMS MONDAY AFTERNOON AND NIGHT. THESE WILL MAINLY BE ACROSS CENTRAL NEBRASKA. THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS FOR MOST AREAS TUESDAY AFTERNOON THROUGH FRIDAY. THERE WILL ALSO BE A CHANCE FOR LARGE HAIL AND DAMAGING WIND WEDNESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...MAINLY BETWEEN 4 PM AND MIDNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
In the hours before
Local storm report, Jun 7, 9:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD 2 N HARLAN 39.63N 98.77W
06/07/2008 SMITH KS STORM CHASER
&&
JCBLocal storm report, Jun 7, 9:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 S JEWELL 39.64N 98.15W
06/07/2008 E0.88 INCH JEWELL KS LAW ENFORCEMENT
0540 PM HAIL 1 S OSBORNE 39.42N 98.70W
06/07/2008 E0.88 INCH OSBORNE KS LAW ENFORCEMENT
0549 PM HAIL 1 S OSBORNE 39.42N 98.70W
06/07/2008 E0.75 INCH OSBORNE KS PUBLIC
0555 PM HAIL 9 NNW NATOMA 39.31N 99.09W
06/07/2008 E1.00 INCH ROOKS KS PUBLIC
0556 PM HAIL 7 NE NATOMA 39.26N 98.93W
06/07/2008 E1.50 INCH OSBORNE KS PUBLIC
0616 PM HAIL 5 SE ALTON 39.42N 98.88W
06/07/2008 E1.00 INCH OSBORNE KS PUBLIC
0653 PM HAIL HARVARD 40.62N 98.10W
06/07/2008 E1.00 INCH CLAY NE LAW ENFORCEMENT
0655 PM TORNADO 5 W OSBORNE 39.44N 98.79W
06/07/2008 OSBORNE KS LAW ENFORCEMENT
WAS ON THE GROUND BRIEFLY
0705 PM FUNNEL CLOUD 2 W OSBORNE 39.44N 98.74W
06/07/2008 OSBORNE KS LAW ENFORCEMENT
REPORT FROM KHP OFFICER
0718 PM HAIL 3 NNW SUTTON 40.65N 97.88W
06/07/2008 E0.50 INCH CLAY NE LAW ENFORCEMENT
0738 PM HAIL 1 S LUSHTON 40.71N 97.72W
06/07/2008 E1.00 INCH YORK NE TRAINED SPOTTER
0738 PM HAIL HASTINGS 40.59N 98.39W
06/07/2008 E1.00 INCH ADAMS NE EMERGENCY MNGR
ON THE SOUTH SIDE OF TOWN. PEA SIZE REPORTED ON THE NORTH
SIDE OF TOWN.
0746 PM HAIL 3 SE TRUMBULL 40.65N 98.23W
06/07/2008 E1.25 INCH CLAY NE PUBLIC
0747 PM HAIL 2 SW ALTON 39.45N 98.97W
06/07/2008 E1.00 INCH OSBORNE KS CO-OP OBSERVER
0749 PM FUNNEL CLOUD ALTON 39.47N 98.95W
06/07/2008 OSBORNE KS TRAINED SPOTTER
0815 PM HAIL 4 S GAYLORD 39.59N 98.85W
06/07/2008 E1.00 INCH SMITH KS TRAINED SPOTTER
0828 PM TORNADO 2 S PORTIS 39.53N 98.69W
06/07/2008 OSBORNE KS STORM CHASER
0837 PM TORNADO 1 NE PORTIS 39.57N 98.68W
06/07/2008 SMITH KS NWS EMPLOYEE
ROPE TORNADO BRIEFLY ON GROUND
0841 PM HAIL 2 E JUNIATA 40.59N 98.47W
06/07/2008 E1.00 INCH ADAMS NE NWS EMPLOYEE
0846 PM HAIL HASTINGS 40.59N 98.39W
06/07/2008 E1.00 INCH ADAMS NE NWS EMPLOYEE
QUARTER SIZE HAIL ON NORTHWEST SIDE OF HASTINGS
0852 PM HAIL GRAND ISLAND 40.92N 98.37W
06/07/2008 E1.00 INCH HALL NE FIRE DEPT/RESCUE
0852 PM HAIL GRAND ISLAND 40.92N 98.37W
06/07/2008 E1.75 INCH HALL NE TRAINED SPOTTER
0852 PM HAIL GRAND ISLAND 40.92N 98.37W
06/07/2008 E1.00 INCH HALL NE NWS EMPLOYEE
0855 PM HAIL GRAND ISLAND 40.92N 98.37W
06/07/2008 E0.75 INCH HALL NE LAW ENFORCEMENT
0857 PM HAIL GRAND ISLAND 40.92N 98.37W
06/07/2008 E1.00 INCH HALL NE LAW ENFORCEMENT
QUARTER SIZE HAIL ON NORTHWEST SIDE OF TOWN
0914 PM HAIL 4 SW KENESAW 40.58N 98.71W
06/07/2008 E0.75 INCH ADAMS NE TRAINED SPOTTER
0915 PM FUNNEL CLOUD 2 N HARLAN 39.63N 98.77W
06/07/2008 SMITH KS STORM CHASER
&&
JCBLocal storm report, Jun 7, 9:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
926 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 3 SW KENESAW 40.59N 98.70W
06/07/2008 E1.00 INCH ADAMS NE LAW ENFORCEMENT
0923 PM HAIL KENESAW 40.62N 98.66W
06/07/2008 E1.75 INCH ADAMS NE LAW ENFORCEMENT
&&
KBLocal storm report, Jun 7, 9:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 1 W PROSSER 40.69N 98.60W
06/07/2008 E1.00 INCH ADAMS NE EMERGENCY MNGR
&&
JCBLocal storm report, Jun 7, 9:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL PROSSER 40.69N 98.58W
06/07/2008 E1.75 INCH ADAMS NE LAW ENFORCEMENT
&&
KBLocal storm report, Jun 7, 9:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 6 W DONIPHAN 40.77N 98.49W
06/07/2008 M1.00 INCH HALL NE LAW ENFORCEMENT
&&
BALLARDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM CDT | Tornado Warning | GID | Jewell, Osborne, Smith | 24 min |
| Jun 7, 7:13 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 62 min |
| Jun 7, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Smith | 47 min |
| Jun 7, 7:42 PM CDT | Tornado Warning | GID | Osborne, Phillips, Rooks, Smith | 48 min |
| Jun 7, 7:57 PM CDT | Flash Flood Warning | GID | Smith | 5 hr |
| Jun 7, 8:00 PM CDT | Flash Flood Warning | GID | Rooks | 5 hr |
| Jun 7, 8:25 PM CDT | Tornado Warning | GID | Jewell, Mitchell, Osborne, Smith | 50 min |
| Jun 7, 8:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Phillips, Rooks, Smith | 60 min |
| Jun 7, 8:50 PM CDT | Tornado Warning | GID | Osborne, Smith | 40 min |
| Jun 7, 9:13 PM CDT | Tornado Warning | GID | Jewell, Smith | 47 min |
| Jun 8, 2:39 PM CDT | River Flood Warning | GID | Osborne | 7 hr |
| Jun 7, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 65 min |
| Jun 7, 7:42 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, York | 63 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Merrick | 44 min |
| Jun 7, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Merrick, Polk, York | 47 min |
| Jun 7, 8:52 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Nance, Polk | 27 min |
| Jun 7, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 48 min |
| Jun 7, 9:11 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Kearney | 49 min |
| Jun 7, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 46 min |
| Jun 7, 9:32 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Nance | 43 min |
| Jun 7, 9:33 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 42 min |
| Jun 7, 9:38 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 52 min |
| Jun 7, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 30 min |
| Jun 7, 9:51 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Harlan, Kearney, Phelps, Webster | 39 min |
| Jun 7, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Merrick, York | 50 min |
| Jun 7, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 56 min |
| Jun 7, 10:27 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Howard, Kearney, Phelps | 48 min |
| Jun 7, 10:30 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 15 min |
| Jun 7, 10:32 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 27 min |
| Jun 7, 10:53 PM CDT | Areal Flood Advisory | GID | Adams, Buffalo, Hall, Kearney, Phelps | 4 hr |
| Jun 7, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 46 min |
| Jun 7, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Hamilton, Kearney | 44 min |
| Jun 7, 11:21 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Kearney, Merrick | 39 min |
| Jun 7, 11:30 PM CDT | Areal Flood Warning | GID | Hamilton, Merrick, Polk, York | 60 hr |
| Jun 7, 11:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 16 min |
| Jun 7, 11:48 PM CDT | Flash Flood Warning | GID | Adams, Buffalo, Hall, Kearney, Phelps | 6 hr |
| Jun 7, 11:58 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Fillmore, Hall, Hamilton and 5 more | 62 min |
| Jun 8, 12:28 AM CDT | Severe Thunderstorm Warning | GID | York | 32 min |
| Jun 8, 5:37 AM CDT | Areal Flood Warning | GID | Adams, Hall | 12 hr |
| Jun 8, 1:46 PM CDT | River Flood Warning | GID | Nance | 19 hr |
| Jun 8, 5:22 PM CDT | River Flood Warning | GID | Hall | 42 hr |
Nearby
Tornado Warnings in Kansas, 2008Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.